MAUDE Adverse Event Report: CORDIS CASHEL SABER 6MM4CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL SABER 6MM4CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48006004S
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.This device was received for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
During the preparation of a saber balloon catheter, according to the instruction for use (ifu), it was not possible to induce negative pressure.As a consequence, the balloon was not used for the procedure.A new saber balloon was chosen for the procedure and was used successfully on the patient.There was no patient injury as the balloon was not in the patient.The product was stored, handled, inspected and prepped according to the instructions for use.There was no difficulty removing the product from the hoop or any difficulty removing the protective balloon cover.There was also no difficulty removing the stylet or any of the sterile packaging components.The contrast media used was (b)(6) and the contrast to saline ratio was 1:1.The inflation device was a syringe.The product will be sent in for analysis.
 
Additional Manufacturer Narrative
During the preparation of a saber balloon catheter, according to the instruction for use (ifu), it was not possible to induce negative pressure.As a consequence, the balloon was not used for the procedure.A new saber balloon was chosen for the procedure and was used successfully on the patient.There was no patient injury as the balloon was not in the patient.The product was stored, handled, inspected and prepped according to the instructions for use.There was no difficulty removing the product from the hoop or any difficulty removing the protective balloon cover.There was also no difficulty removing the stylet or any of the sterile packaging components.The contrast media used was jopamiro and the contrast to saline ratio was 1:1.The inflation device was a syringe.A non-sterile saber 6mm4cm 90 catheter was received for analysis coiled inside a plastic bag.Per visual analysis, no anomalies were observed in the returned device.The balloon was inspected and no anomalies were found.A functional test was performed.The unit¿s guide wire lumen was flushed, and a.018¿ lab sample guide wire was inserted via the tip through the unit.Then, water was applied to the catheter, and the balloon was successfully inflated.Next, negative pressure was applied, and the balloon deflated normally.No anomalies were found.A device history record (dhr) review of lot 17492162 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported by ¿balloon-leakage - during negative prep¿ was not confirmed through analysis of the returned device since no anomalies were noted.The exact cause of the balloon leakage during negative pressure experienced by the customer could not be determined during analysis.Based on the information available for review, concomitant device issues or procedural/handling factors may have contributed to the issues experienced by the customer since no defects were noted during analysis.According to the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.Attach a 3-way stopcock to the inflation port, which is marked ¿balloon¿.Attach a partially filled syringe with heparinized saline to the stopcock, open the stopcock to the balloon and induce negative pressure.Hold the syringe and proximal end of the catheter above the distal end of the catheter, and hold the balloon vertically with the balloon tip pointing down.While maintaining negative pressure close the stopcock to the inflation port.Remove the syringe and purge the air.To ensure air contained in the balloon and inflation lumen is removed, apply negative pressure twice as instructed.¿ neither the dhr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process.Therefore, no corrective/preventive action will be taken at this time.

Brand Name
SABER 6MM4CM 90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, tipperary
EI 
MDR Report Key6836040
Report Number9616099-2017-01376
Device Sequence Number1600599
Product Code LIT
UDI-Device Identifier20705032068748
UDI-Public20705032068748
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Model Number48006004S
Device Catalogue Number48006004S
Device Lot Number17492162
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2017
Distributor Facility Aware Date08/10/2017
Initial Date Received by Manufacturer 08/10/2017
Supplement Date Received by Manufacturer09/07/2017
Initial Report FDA Received Date08/31/2017
Supplement Report FDA Received Date09/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1